×

zbMATH — the first resource for mathematics

On the Hyers-Ulam stability of the functional equations that have the quadratic property. (English) Zbl 0928.39013
Let \(X\) be a real normed linear space and \(Y\) be a real Banach space. The Hyers-Ulam stability of the quadratic functional equation \[ f(x+y)+ f(x-y)=2f(x) +2f(y),\quad x,y\in X\tag{1} \] for \(f:X\to Y\) on the restricted domain \(\| x\|+\| y\|>d\) for a \(d>0\) is investigated. Furthermore, the Hyers-Ulam stability of another quadratic functional equation \[ f(x+y+z)+ f(x)+f(y)+f(z)= f(x+y)+f(y+z)+ f(z+x),\quad x,y,z\in X,\tag{2} \] with condition \(\| f(x)+f(-x) \|\leq\gamma\) for a \(\gamma>0\) and \(x\in X\) or \(\| f(x)-f(-x) \|\leq\gamma\) for a \(\gamma>0\) and \(x\in X\) is treated, first on the whole domain and then on the restricted domain \(\| x \|+\| y\|+ \| z\|>d\). The results are applied to the study of the asymptotic behaviour of equation (1) and (2).
Reviewer: M.C.Zdun (Kraków)

MSC:
39B72 Systems of functional equations and inequalities
39B52 Functional equations for functions with more general domains and/or ranges
PDF BibTeX Cite
Full Text: DOI
References:
[1] Aczél, J.; Dhombres, J., Functional equations in several variables, (1989), Cambridge Univ. Press · Zbl 0685.39006
[2] Borelli, C.; Forti, G.L., On a general hyers – ulam stability result, Internat. J. math. math. sci., 18, 229-236, (1995) · Zbl 0826.39009
[3] Cholewa, P.W., Remarks on the stability of functional equations, Aequationes math., 27, 76-86, (1984) · Zbl 0549.39006
[4] Czerwik, S., On the stability of the quadratic mappings in normed spaces, Abh. math. sem. univ. Hamburg, 62, 59-64, (1992) · Zbl 0779.39003
[5] Drljević, H., On the stability of the functional quadratic onA, Publ. inst. math. (beograd), 36, 111-118, (1984) · Zbl 0598.65029
[6] Fenyö, I., On an inequality of P. W. cholewa, () · Zbl 0636.39006
[7] Forti, G.L., Hyers – ulam stability of functional equations in several variables, Aequationes math., 50, 143-190, (1995) · Zbl 0836.39007
[8] Ger, R., On functional inequalities stemming from stability questions, () · Zbl 0770.39007
[9] Hyers, D.H., On the stability of the linear functional equation, Proc. nat. acad. sci. U.S.A., 27, 222-224, (1941) · Zbl 0061.26403
[10] Hyers, D.H.; Rassias, Th.M., Approximate homomorphisms, Aequationes math., 44, 125-153, (1992) · Zbl 0806.47056
[11] Kannappan, Pl., Quadratic functional equation and inner product spaces, Results math., 27, 368-372, (1995) · Zbl 0836.39006
[12] Parnami, J.C.; Vasudeva, H.L., On Jensen’s functional equation, Aequationes math., 43, 211-218, (1992) · Zbl 0755.39008
[13] Rassias, Th.M., On the stability of the linear mapping in Banach spaces, Proc. amer. math. soc., 72, 297-300, (1978) · Zbl 0398.47040
[14] Skof, F., Sull’approssimazione delle applicazioni localmente δ-additive, Atti accad. sci. Torino cl. sci. fis. mat. natur., 117, 377-389, (1983)
[15] Skof, F., Proprietà locali e approssimazione di operatori, Rend. sem. mat. fis. milano, 53, 113-129, (1983)
[16] Skof, F., Approssimazione di funzioni δ-quadratiche su dominio restretto, Atti accad. sci. Torino cl. sci. fis. mat. natur., 118, 58-70, (1984)
[17] Ulam, S.M., Problems in modern mathematics, (1960), Wiley New York · Zbl 0137.24201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.